# SDR CA090120003

- Difficulty date: January 14, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Beech A100
- Aircraft time: 21,570 hours
- Engine: Pwa PT6A28
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Switch
- Part number: MS250261
- Condition: Failed
- Component: Trailing Edge F, Beech, EQUIPMENT
- Stage of operation: CR
- How discovered: V
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

THE AIRCRAFT DEPARTED FROM YAT AND AFTER REACHING CRUISE ALTITUDE, THE CREW NOTICED SMOKE IN THE CABIN.  THE CREW ATTEMPTED TO RETURN TO YAT BUT THE FLAPS WOULD NOT EXTEND ON APPROACH.  THE CREW DIVERTED TO YMO.  THE FLAP CONTROL CIRCUIT BREAKER TRIPPED, THE SMOKE IN THE CABIN DISSIPATED AND THE AIRCRAFT LANDED SAFELY IN YMO WITH THE FLAPS UP.  MAINTENANCE FOUND THAT THE RIGHT FLAPS HAD TRAVELED SLIGHTLY HIGHER THAN NORMAL.  WHEN THE FLAP MOTOR AND GEARBOX WAS REMOVED SOME OF THE FLAP ACTUATOR DRIVE CABLES WERE FOUND DAMAGED.  IT IS SUSPECTED THAT DUE TO THE EXTREME COLD TEMPERATURES OF THAT DAY, THE UPLIMIT MICROSWITCH DID NOT ACTUATE TO STOP THE FLAPS IN THE UP POSITION.  THE FLAP MOTOR THEN CONTINUED TO OPERATE UNTIL THE POINT IT OVERHEATED AND CAUSED THE SMOKE IN THE CABIN AND DAMAGE TO THE DRIVE CABLES.  ALL AFFECTED COMPONENTS ARE BEING INSPECTED AND REPLACED AS NECESSARY PRIOR TO RETURNING THE AIRCRAFT TO SERVICE.
